Thienopyridines are commonly used antiplatelet drugs that may be associated with the development of secondary, drug-induced thrombotic thrombocytopenic purpura (TTP), a rare but potentially life threatening condition. We report the case of a 70 year-old man with a history of recurrent idiopathic TTP episodes who was treated with clopidogrel and then ticlopidine for thromboprophylaxis after percutaneous coronary intervention. Treatment was successful with no signs of TTP recurrence. Platelet counts and ADAMTS13 activity levels remained normal for months after the initiation of anti-platelet therapy, with no reappearance of anti-ADAMTS13 autoantibodies. This report demonstrates that thienopyridines do not necessarily induce TTP in patients with a history of TTP who are in disease remission.
|Number of pages||3|
|Journal||Journal of Thrombosis and Thrombolysis|
|Publication status||Published - Oct 2012|
- Drug-induced thrombotic thrombocytopenic purpura
- Thrombotic thrombocytopenic purpura
ASJC Scopus subject areas
- Cardiology and Cardiovascular Medicine